Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 15, 2023, 7:01 AM EDT for Alger County, Michigan. It took effect at Jun 15, 2023, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2023, 7:01 AM EDT (11:01 UTC)
- In effect from
- Jun 15, 2023, 8:00 AM EDT
- Expired
- Jun 15, 2023, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WHUS43 KMQT 151101 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 701 AM EDT Thu Jun 15 2023 MIZ006-151915- /O.NEW.KMQT.BH.S.0004.230615T1200Z-230616T0200Z/ Alger- 701 AM EDT Thu Jun 15 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...Through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TAP
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 3:39 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 3:39 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Marquette MI 339 AM EDT Thu Jun 15 2023 .SHORT TERM...(Today) Issued at 248 AM EDT THU JUN 15 2023 Low clouds are hanging around the U.P. early this morning as a secondary shortwave low moves through the peninsula today. While most of the area should stay dry with the shortwave passage today, some showers and a few thunderstorms are possible over the far east (and near Lake MI early this morning too). Model solutions vary as to how much water KERY will see today, with some going has high as 0.15" whereas others show nothing. Regardless, while the rainfall won't be all that much, anything helps over the east as it has been plagued with dry conditions for almost a month now (with the exception being the recent rainfall a couple of days ago). With CAA over the area this morning, expect temps to be well below normal, with highs mainly in the 50s. With gusty winds from the north today, expect the Lake Superior marine layer to bring cool, moist conditions to much of the north central and east by this afternoon. With cloud cover beginning to break up and ridging from a Hudson Bay High moving in from the northwest late today, we could see dewpoints drop into the mid to upper 30s across the western U.P. However, given the cool conditions, minRHs should only be in the mid 40 percents out west today. .LONG TERM...(Tonight through Wednesday) Issued at 338 AM EDT THU JUN 15 2023 Upper air pattern consists of a 500 mb trough on the east coast, a trough over the Rockies and a ridge over the northern plains 00z Fri. The ridge builds into the upper Great Lakes for this forecast period. With this dry forecast period, went with the lowest dew points I could find as Hudson Bay high returns and this usually drops RH's when this happens. In the extended, the GFS and ECMWF show a 500 mb closed low and trough over New England and a trough on the west coast with a shortwave over the western cornbelt 12z Sun. This shortwave heads to the Ohio Valley 12z Mon. Upper level ridging builds into the upper Great Lakes 12z Tue through 12z Thu. A closed 500 mb low forms in the Ohio Valley 12z Thu. Temperatures will continue to be above normal for this forecast period and will be dry. Ended up adjusting dew points downward from the NBM and used bcconsall, gfsbc, bcconsraw for dew points in the extended through day 5, then day 6-7 used blend of these with the NBM. The NBM dew points were too high. Other factor is as this dry period goes on, dew points will stay lower as plants dry out and less evapotranspiration would argue for lower dew points. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 134 AM EDT THU JUN 15 2023 Forecast continues to be challenging with clouds over and upstream of Lake Superior expected to impact a few of the terminals over Upper Mi through the period. IWD should see mostly VFR conditions thru the period, although there could be a period MVFR cigs early this morning. CMX could be impacted by high-end MVFR cigs through Thu morning under a northerly upslope flow, but then see improvement to VFR in the afternoon. SAW will be impacted most by MVFR clouds through much of Thursday under a northerly upslope flow before improvement to VFR by early Thu evening. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 338 AM EDT THU JUN 15 2023 Winds will remain below 20 knots for the duration of the forecast period. High pressure will remain in firm control. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...TAP LONG TERM...07 AVIATION...Voss MARINE...07
Hazardous weather outlook, Jun 15, 4:16 AM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 416 AM EDT Thu Jun 15 2023 MIZ001>007-009>014-084-085-160830- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 416 AM EDT Thu Jun 15 2023 /316 AM CDT Thu Jun 15 2023/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight Air quality may be unhealthy for sensitive groups today over the western U.P. Therefore, it may be wise to limit your time outside over the western U.P. today if you have a sensitivity to smoke. There is a slight chance for thunderstorms over our far east today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-160830- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 416 AM EDT Thu Jun 15 2023 /316 AM CDT Thu Jun 15 2023/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Air quality may be unhealthy for sensitive groups today over the western lake. Therefore, it may be wise to limit your time outside over the western lake today if you have a sensitivity to smoke. There is a slight chance for thunderstorms over the far eastern lake today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Afternoon/evening thunderstorms are possible across the far western portions of Lake Superior Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-160830- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 416 AM EDT Thu Jun 15 2023 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. TAP
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:09 AM EDT | Small Craft Advisory | MQT | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.